MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO II ANNULOPLASTY RING; RING, ANNULOPLASTY

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO II ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number 5200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital and patient family members) and is not received in the form of a conventional "customer complaint." the information reported may or may not be related to the edwards device.In this case, it was reported that this 5200 28 mm mitral ring was explanted due to unknown reasons.Implant duration of the valve was approximately five (5) months.The device was replaced with an edwards bioprosthetic valve.No other details available at this time.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.No details regarding what issue warranted the intervention, or what comorbidities the patient has, were provided.A dhr review was performed and no related non-conformances were found.For products not returned, an engineering evaluation may be triggered if there is an allegation of a malfunction which could be related to a manufacturing non-conformance.Although the product was not returned and there is an allegation (per the implant data card, there was a deficiency of the device), there is no information available to suggest a manufacturing non-conformance after an implant duration of 5 months.Additionally, there is no evidence of product failure with regard to design, reliability, or use error.Thus, an engineering evaluation will not be performed.Based on the information available, a definitive root cause cannot be conclusively determined.

Brand Name
CARPENTIER-EDWARDS PHYSIO II ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
mailtop ant 6.1
irvine, CA 92614
9492502731
MDR Report Key14214787
Report Number2015691-2022-05425
Device Sequence Number1803565
Product Code KRH
UDI-Device Identifier00690103180190
UDI-Public(01)00690103180190(17)260209
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K083470
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model Number5200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age44 YR
Patient SexMale